MAUDE Adverse Event Report: LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 6CM X 8CM, PLIABLE; MESH, SURGICAL

LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 6CM X 8CM, PLIABLE; MESH, SURGICAL
Catalog Number 0608001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through a legal event that a 52 year old male patient had hernia repair surgery on or about (b)(6) 2016.During the hernia repair surgery the surgeon implanted a strattice mesh.After surgery, the patient returned to the hospital, on or about (b)(6) 2020, for a revision surgery.
 
Additional Manufacturer Narrative
The lot associated with this event was not reported and remains unknown; therefore a review of the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information reported, and without relevant patient factors, a relationship between the event and strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, the information will be sent to post market quality assurance for further evaluation.To date, no additional information has been received.No further actions are required, a nonconformance was not confirmed.
 
Additional Manufacturer Narrative
This legal event is being reported as serious injury due to the reported recurrence with surgical intervention.A review of the device history record for strattice lot sp100275 has been initiated.If any new, changed or corrected information is noted, a supplemental report will be submitted.No strattice devices were returned for evaluation.This is a known potential adverse event addressed in the product labeling.Without relevant patient factors, a relationship between the strattice and this event could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
This is follow up#1 to report on 19/jan/2024, pmqa received notification from legal that the plaintiff profile form was received associated with this event.As per the ppf form, the patient underwent a ¿paraoesophageal hernia repair¿ surgery and was implanted with strattice device lot sp100275-202 on (b)(6) 2016.The patient underwent an ¿laparoscopic redo hiatal hernia repair with nissen fundoplication¿ on (b)(6) 2020.As per the ppf form, the patient claims the implantation and failure of the mesh caused ¿physical injury (adhesions to mesh), pain and suffering, loss of enjoyment of life, disfigurement, and economic and non-economic losses.¿ the form lists the conditions that were treated were ¿lysis of adhesions and removal of old mesh, repair of recurrent defect¿ with approximate dates of treatment around (b)(6) 2020.Patient was ¿prescribed gi compound and botox shots in neck¿ with approximate dates of treatment between 2021 to present.As reported in the initial: it was reported through a legal event that a 52 year old male patient had hernia repair surgery on or about (b)(6) 2016.During the hernia repair surgery the surgeon implanted a strattice mesh.After surgery, the patient returned to the hospital, on or about (b)(6) 2020, for a revision surgery.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 6CM X 8CM, PLIABLE
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer (Section G)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key15130034
Report Number1000306051-2022-00125
Device Sequence Number12203998
Product Code FTM
UDI-Device Identifier00818410010003
UDI-Public00818410010003
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number0608001
Device Lot NumberSP100275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale